MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to distributor, during system checkout device displayed message, single compressor malfunction.Device not in patient use at time of complaint.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and patient data file review found a single compressor malfunction alarm recorded in the driver data file.Visual inspection of internal and external components found no abnormalities.Driver failed functional testing at incoming inspection due to a single compressor malfunction alarm annunciating after the system check test and during the remaining functional test.Additional testing included re-tuning the compressor.The driver was tested again and the single compressor malfunction alarm annunciated after the compressor adjustments were made.A known functional left compressor was installed and driver passed all additional functional testing without alarm or issue.Failure investigation for this complaint confirmed the reported issue during data file review.The customer complaint was replicated during functional testing; the root cause of the reported alarm was determined to be is a nonconforming lh compressor.Failure investigation identified no other damage or test failures that could have contributed to the event.Alarms are a safety mitigation tool functioning correctly.The device was not in patient use at the time of the complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key20043207
Report Number3003761017-2024-00098
Device Sequence Number7955567
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown